Alert archive / Oregon / Wind Advisories in 2015
Wind Advisory 2, NWS Portland, OR
NWS Portland, OR issued this wind advisory at Feb 9, 2015, 9:12 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2015, 9:12 AM PST (17:12 UTC)
- Expired
- Feb 9, 2015, 4:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
718 WWUS76 KPQR 091712 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 912 AM PST MON FEB 9 2015 ORZ002-100000- /O.CON.KPQR.HW.W.0004.000000T0000Z-150210T0000Z/ CENTRAL OREGON COAST- INCLUDING THE CITY OF...FLORENCE 912 AM PST MON FEB 9 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE CENTRAL OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTH TURNING TO THE WEST. SUSTAINED WINDS 30 TO 40 MPH WITH PEAK GUSTS FROM 60 TO 70 MPH. * TIMING: THROUGH MID AFTERNOON. * LOCATIONS INCLUDE: FLORENCE * IMPACTS: SCATTERED POWER OUTAGES AND TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ007-008-100000- /O.NEW.KPQR.WI.Y.0002.150209T1712Z-150210T0000Z/ CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY- INCLUDING THE CITIES OF...SALEM...MCMINNVILLE...EUGENE... SPRINGFIELD...CORVALLIS...ALBANY 912 AM PST MON FEB 9 2015 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE CENTRAL AND SOUTH WILLAMETTE VALLEY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTH WINDS GUSTING TO 45 MPH. * TIMING: THROUGH MID AFTERNOON. * LOCATIONS INCLUDE: EUGENE...SPRINGFIELD...CORVALLIS... ALBANY...SALEM...MCMINNVILLE * IMPACTS: SCATTERED POWER OUTAGES AND TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
1 follow-up statement
978 WWUS76 KPQR 092355 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 355 PM PST MON FEB 9 2015 ORZ002-100100- /O.EXP.KPQR.HW.W.0004.000000T0000Z-150210T0000Z/ CENTRAL OREGON COAST- INCLUDING THE CITY OF...FLORENCE 355 PM PST MON FEB 9 2015 ...HIGH WIND WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR THE CENTRAL OREGON COAST... WINDS ACROSS THE CENTRAL OREGON COAST HAVE FALLEN BELOW WARNING CRITERIA. HOWEVER...ISOLATED GUSTS TO 40 MPH CAN BE EXPECTED NEAR EXPOSED BEACHES AND HEADLANDS FOR THE NEXT SEVERAL HOURS. ELSEWHERE...BREEZY SOUTHWEST WINDS 15 TO 25 MPH WILL CONTINUE THROUGH AROUND MIDNIGHT. $$ ORZ007-008-100100- /O.EXP.KPQR.WI.Y.0002.000000T0000Z-150210T0000Z/ CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY- INCLUDING THE CITIES OF...SALEM...MCMINNVILLE...EUGENE... SPRINGFIELD...CORVALLIS...ALBANY 355 PM PST MON FEB 9 2015 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR THE CENTRAL AND SOUTH WILLAMETTE VALLEY... WINDS ACROSS THE CENTRAL AND SOUTH WILLAMETTE VALLEY HAVE FALLEN BELOW WARNING CRITERIA. HOWEVER...ISOLATED GUSTS TO 35 MPH CAN BE EXPECTED FOR THE NEXT SEVERAL HOURS IN WIND PRONE AREAS. IN GENERAL...WINDS WILL BE BREEZY AT 15 TO 25 MPH THROUGH AROUND MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Feb 9, 2:25 AM PST, 6 hours 47 minutes earlier.
Area forecast discussion, Feb 9, 2:25 AM PST, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND
225 AM PST MON FEB 9 2015
.SYNOPSIS...A LOW PRESSURE MOVING NORTH JUST OFFSHORE THE OREGON
COAST WILL CONTINUE SHOWERS ACROSS THE AREA THROUGH TUESDAY MORNING.
THE LOW WILL PRODUCE A BRIEF PERIOD OF GUSTY WINDS FOR THE COAST
TODAY. SNOW LEVELS WILL DROP TO THE CASCADE PASSES MONDAY
NIGHT...WITH A FEW INCHES OF ACCUMULATION POSSIBLE TUESDAY MORNING.
HIGH PRESSURE AND DRIER WEATHER ARE EXPECTED FOR THE REST OF THE
WEEK...THOUGH A WEAK FRONT WILL CLIP THE THE NORTH COAST THURSDAY.
SUBSIDENCE INVERSIONS WILL RESULT IN WARM TEMPERATURES FOR THE HIGHER
TERRAIN...AND FOG WITH LOW CLOUDS FOR THE INTERIOR VALLEYS.
&&
.SHORT TERM...TODAY THROUGH THURSDAY...SATELLITE IMAGERY SHOWS AN
ALMOST VERTICALLY STACKED LOW AROUND 43N 130W WITH SHOWERS WRAPPING
AROUND IT. THE LOW IS WEAKENING AND MOVING NORTH AND LOW WILL OPEN UP
TO A WAVE BY THIS AFTERNOON...AND PUSH INLAND TONIGHT AND TUESDAY
MORNING. THERE WILL BE BURST OF GUSTY SOUTH WINDS FOR THE COAST LATER
THIS MORNING...ESPECIALLY FOR THE CENTRAL OREGON COAST WHERE GUSTS UP
TO 50 MPH ARE POSSIBLE FOR THE BEACHES AND HEADLANDS. THE WINDS WILL
TURN ONSHORE THIS AFTERNOON AND EVENING WITH GUSTS AROUND 35 MPH.
SHOWERS WILL CONTINUE THROUGH TUESDAY MORNING WITH THE ONSHORE WINDS
THIS AFTERNOON AND EVENING FAVORING OROGRAPHIC ENHANCEMENT FOR THE
HIGHER TERRAIN OF THE COAST RANGE AND CASCADES. A MOIST ATMOSPHERE
REMAINS WITH PRECIPITABLE WATER VALUES NEAR AN INCH...AND WAVES
ROTATING AROUND THE LOW WILL PROVIDE ENOUGH LIFT TO PRODUCE ANOTHER 1
TO 2 INCHES OF RAIN FOR THE HIGHER TERRAIN THROUGH TONIGHT....AND 0.5
TO 1 INCH FOR THE LOW LANDS.
SNOW LEVELS WILL LOWER TO THE CASCADE PASSES LATE TONIGHT INTO
TUESDAY WITH 2 TO 4 INCHES OF SNOW ACCUMULATION POSSIBLE AROUND 4000
FEET. THE SNOW WILL NOT REMAIN ON THE GROUND TOO LONG HOWEVER AS A
STRONG UPPER RIDGE BUILDS TUESDAY.
A SUBSIDENCE INVERSION WILL SET UP TUESDAY AFTERNOON FOR WARM
TEMPERATURES FOR THE HIGHER TERRAIN WEDNESDAY AND THURSDAY...AND
TEMPERATURES FOR THE HIGHER TERRAIN WILL WARM. EXPECT FOG...LOW
CLOUDS AND COOLER TEMPERATURES FOR THE INTERIOR VALLEYS. THE UPPER
RIDGE WILL MOVE EAST WEDNESDAY NIGHT AND A COLD FRONT CURRENTLY
APPROACHING 140W WILL APPROACH THE OREGON AND WASHINGTON COAST. THIS
FRONT WILL WEAKEN AS IT NEARS...AND BE STEERED NORTHWARD OVER THE
UPPER RIDGE. THE FRONT MAY CLIP THE EXTREME NW PORTION OF THE
PORTLAND FORECAST AREA...FOR LIGHT RAIN...BUT OTHERWISE JUST BRING A
MIX OF MID AND HIGH LEVEL CLOUDS ACROSS THE REGION. TJ
LONG TERM...THURSDAY NIGHT THROUGH SUNDAY NIGHT...GENERAL HIGH
PRESSURE ALOFT WILL REMAIN THROUGH SATURDAY FOR WARMER AND DRIER
CONDITIONS THAN NORMAL. INLAND VALLEYS WILL BE THE EXCEPTION...WITH
PERSISTENT FOG AND LOW CLOUDS TRAPPED UNDER STRONG TEMPERATURE
INVERSIONS. A WEAK FRONTS WILL BRUSH BY THE NORTH COAST WITH CLOUDS
AND A LITTLE LIGHT RAIN THURSDAY NIGHT AND FRIDAY...BUT OTHERWISE NO
STRONG SYSTEMS ARE EXPECTED. AN UPPER LEVEL TROUGH FROM WESTERN
CANADA WILL SLIDE SOUTHWARD...MAINLY OVER LAND TOWARDS OREGON
SATURDAY NIGHT AND SUNDAY. IF THIS PANS OUT...CONVECTIVE SHOWERS ARE
POSSIBLE OVER THE HIGHER TERRAIN SUNDAY...AND POSSIBLY SOME COOLING.
TJ
&&
.AVIATION...MOIST AND UNSTABLE FLOW ALOFT OVER REGION WILL
MAINTAIN SHOWERS...AND EVEN A FEW ISOLATED THUNDERSTORMS THROUGH
MID AFTERNOON. SOUTHERLY FLOW ALOFT WILL GRADUALLY TURN MORE
SOUTHWESTERLY AFTER 20Z. OVERALL...MOSTLY VFR TODAY WITH POCKETS
OF MVFR CIGS UNDER SHOWERS. CIGS WILL LOWER TO LOW VFR AND EVEN
MVFR AFTER 03Z AS FLOW ALOFT TURNS MORE WESTERLY. THIS COOLER
WESTERLY FLOW WILL ALLOW CIGS TO LOWER...WITH INCREASING MVFR.
KPDX AND APPROACHES...VFR TODAY WITH SHOWERS INCREASING AGAIN
AFTER 15Z. WILL HAVE OCCASIONAL BUT BRIEF MVFR CIGS UNDER THE
HEAVIER SHOWERS TODAY INTO THIS EVENING. SHOWERS DECREASE TONIGHT
BUT INCREASING MVFR CIGS DUE TO COOLER WEST FLOW ALOFT. ROCKEY.
&&
.MARINE...AS LOW PRES OVER THE COASTAL WATERS SLOWLY WEAKENS AND
LIFTS N TODAY...GUSTY SOUTH WINDS WILL GRADUALLY EASE. STRONGEST
WINDS WILL BE S OF CASCADE HEAD...SO WILL MAINTAIN GALE WARNING
FOR CENTRAL OREGON COASTAL WATERS. TO THE N...WINDS NOT AS STRONG
WILL WILL KEEP SMALL CRAFT ADVISORY UP FOR THAT AREA. MAY HAVE FEW
GUSTS A BIT STRONGER NEAR THE SHOWERS AND ISOLATED THUNDERSTORMS
TODAY. WINDS WILL EASE TONIGHT AS THE LOW MOVES FURTHER AWAY.
SEAS MOSTLY 10 TO 13 FT TODAY...BUT WITH STRONGER WINDS TO THE S
WILL KEEP SEAS 13 TO 16 FT ON THE CENTRAL OREGON COASTAL WATERS
TODAY. LIKE THE WINDS...SEAS WILL SUBSIDE TONIGHT INTO TUE.
AFTERWARDS...HIGH PRES WILL BUILD OVER THE REGION FOR MORE BENIGN
CONDITIONS FOR TUE THROUGH THU...POSSIBLY LONGER. ROCKEY.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
PZ...GALE WARNING UNTIL 6 PM TODAY ON COASTAL WATERS FROM CASCADE
HEAD TO FLORENCE.
SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS THROUGH
TONIGHT ON WATERS FROM CAPE SHOALWATER TO CASCADE HEAD.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR THIS MORNING AND
AGAIN THIS EVENING.
&&
INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSPORTLAND
WWW.TWITTER.COM/NWSPORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON
FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS
COMMONLY REFERRED TO AS THE FORECAST AREA.The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 7:04 PM PST | Special Weather Statement | PQR | Washington | 41 min |
| Feb 8, 8:30 PM PST | Small Craft Advisory for Rough Bar | PQR | 28 hr | |
| Feb 9, 7:55 AM PST | High Wind Warning | PQR | 8 hr | |
| Feb 9, 9:13 AM PST | Small Craft Advisory for Rough Bar | PQR | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.